MAUDE Adverse Event Report: COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: the event was reported to have occurred in (b)(6) of 2017, exact date is unknown at this time.The 510k status: exempt.(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The customer reported that, during a gastro-jejunal tube insertion procedure, the soft stiffener of the ultrathane mac-loc locking loop multipurpose drainage catheter became stuck in the catheter portion of the device, and the radiologist was initially unable to remove it post-insertion.However, the device eventually could be removed.Upon removal, it was noted that the stiffener appeared to have buckled.A repeat drainage tube insertion was performed once the complaint device was removed.The device was received for evaluation; however, as of the date of this report, the investigation is still pending.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.A review of the complaint history, device history record, drawings, instructions for use (ifu), specifications, quality control data, dimensional verification, and visual inspection of the returned device was conducted during the investigation.One used device was returned with biomatter present.The stiffener was not inserted in the catheter, and it appeared that both had been cut in order to remove from the patient.The inner diameter of the catheter and outer diameter of the stiffener both measured within specification.The failure could not be duplicated.The manufacturing documents in place at the time of manufacture were reviewed and no notable gaps in production or processing controls were noted.Review of the device history record of the finished product shows no nonconforming events that would contribute to this failure mode.The subassembly device history record was also reviewed and non-conformances were noted; however, all non-conforming product was scrapped prior to completion of the final lot.A review of our complaint records confirmed this was the only complaint related to this lot number.Based on the provided information, inspection of the returned device, and the results of our investigation; a definitive root cause could not be determined.Per the quality engineering risk assessment, no further action is required.Appropriate personnel have been notified and monitoring will continue to be performed for similar complaints.

Brand Name
ULTRATHANE MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7216760
Report Number1820334-2018-00052
Device Sequence Number1146027
Product Code GBO
UDI-Device Identifier00827002096417
UDI-Public(01)00827002096417(17)200323(10)7773068
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberULT12.0-38-60-P-6S-CLM-RH
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 01/02/2018
Supplement Date Received by Manufacturer01/29/2018
Initial Report FDA Received Date01/24/2018
Supplement Report FDA Received Date02/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1